Jump to content

Photo

ACNE after BCP? i weaned off bcp!

hormones hormonal birth control red mark

48 replies to this topic

#41 monicapmm

monicapmm

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 31-May 11

Posted 31 May 2011 - 02:41 PM

QUOTE (l'eremita @ Feb 20 2011, 04:21 PM) <{POST_SNAPBACK}>
lindsayb1, thank you so much for posting about this - it made me feel the slightest glimmer of hope that I too can get off bc pills! I've been on them for 11 years, am 29 now and still get acne! I don't know why I'm taking it if it's not even keeping me clear, and the side effects that come along with it are horrible. Please keep us updated with your progress!


Hi! I´m new here, I actually created an account just so I could give my possible explanation to your problem. I´ve read so much about acne and all of its possible causes and one of them is a candida overgrowth, which is majorly triggered by the use of bc. So I don´t know, maybe you should do some research about it and see if it might be your case and try weaning off bc. Hope I was helpful...good luck! biggrin.gif

#42 HollyMarie

HollyMarie

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 25-May 11

Posted 28 June 2011 - 09:11 AM

I've been on the pill pretty regularly for the last 7 years or so. I was first on Ortho Cyclen for about 4 years, stopped for about a year with no major side effects. Went on Yaz for 2 years, stopped back in November (7 months ago). Horrible, HORRIBLE side effects. Gained about 20 pounds and developed all kinds of acne. Chest, neck, back. Cysts on jawline. Pimples on cheeks. Whiteheads on forehead. I actually had to cut my bangs to hide my forehead, and began going crazy with working out, eating healthy, drinking water, and nothing seemed to work!

I finally went back on the pill 4 months ago, and am on Avienne. Since my skin or body did not improve, I at least know that this pill is a low dose of hormone, and if someday I stop using it, it won't be as catastrophic. I went on spironolactone a month ago and am seeing some improvement.

#43 jvan85

jvan85

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 21-May 12

Posted 21 May 2012 - 09:26 PM

Hey just joined today,
I know this topic is old, but I want to help other people with this issue as well :)
I think the more info on this topic the better.
Ive been on the pill for 13 years and want off, with no side effects, as my friends have had and millions others of getting off the pill.
I found this topic talked to my doctor and started to cut my pills.
my doctor said she didnt see why it couldnt help.
so Ill update on how it goes....

(my bio>>> started with alesse, went to orthotrycyclen lo, went to orthotrycyclen, went to avri (huge mistake worst acne ever!) been on yaz now since august 2011, before started pill at age 14 had a few zits here n there never had full out acne besides when on avri pill, get the occasionall cyst pimple, rarely break out.)
currently on 1st of 6 packs started cutting 1/4s off so far so good... will keep updating.
this forum and topic may save my skin from disaster :)

#44 JuBu

JuBu

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Joined: 24-September 06

Posted 21 October 2012 - 08:41 PM

Hi,

I was wondering if anyone has tried this method to transition themselves ONTO bcp's.
I've tried numerous times and with many types of pills to go onto birth control pills, but I always end up quitting them within the first 3-4 months because I just can't handle the break-outs and other side effects.
I am wondering if I could try the next time by slowly adjusting my body to them...starting off by taking a quarter of a pill daily for a month or 2, then half a pill for 2 months, then 3/4s, and then finally the whole thing. Something along those lines.
I understand it would take months before I were on the full dose, but I'd much prefer that than having to deal with sudden assault of hormones and the acne that comes with them. I'd of course have to use a secondary method of birth control, and realize that spotting is likely.

Please share your thoughts and/or experiences on trying this.

Thanks,

Julia

#45 agirlnamedcrow

agirlnamedcrow

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Joined: 27-December 12

Posted 08 March 2013 - 08:46 PM

hello!

lindsayb: you probably don't even check this anymore (& i'm hoping it's because you are still pimple-free, out & about w/ perfect skin!) but i'm wondering about the condition of your skin now and if you're still BCP-free. i'm 24 and my skin exploded w/ hormonal acne so i started taking beyaz (never took BCP in my life)... 4 months in and i want out because it's making me bloat/gain weight and i'm not comfortable with that. my skin became PERFECT almost immediately after i started taking beyaz but the weight gain is not worth it :/ i can never win when it comes to acne!! i'm doing 3/4 pill for 1 month, then 1/2 pill the 2nd month, 1/4 pill the 3rd month, and then back to nothing. hoping to god my skin won't explode again and my weight will stabilize during the process... i haven't had a pimple in 4 months but i'm already getting a little zit on my right cheek and i'm only on my 3rd day of weaning.



#46 Jojo86

Jojo86

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 27-May 08

Posted 20 April 2013 - 11:52 PM

I had terrible acne as a teenager and started taking birth control to treat it. It is now 11 years later.

 

I've tried to get off of birth control a few times and each time it would end up in the same result super oily skin and an acne breakout 1-2 months after stopping the pill.

 

This time I tried weaning off the pill as some online threads are describing. It took me 6 months to wean off the pill and taking smaller cut doses each month. My last month on the pill was January and my skin was doing quite well until this month (April). 

 

My face is breaking out into small pimples, which I am hoping to control with the tretinion gel I asked from my doctor. However, my chest and back are starting to break out too. I've been watching my diet, exercising, taking a showers immediately after my workouts, using Neutrogena grapefruit body wash and drinking water like a fish. I've even decreased by caffeine intake to 2-3 times a week.

 

Oh and the last time I got my period was in Feb. I read that it was normal to go months without getting your period after getting off the pill.. so I'm not worried and I know I'm not pregnant. However, what I do worry about is.. what on earth is going to happen to my skin when I finally do get regular periods again if I'm already starting to break out!?

 

I just want to live a normal acne free life.



#47 summergreen

summergreen

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 26-January 14

Posted 26 January 2014 - 08:50 AM

Hi guys, I know that this topic is quite old and not many people have updated their progress on this, but I registered an account JUST to comment on this. I had severe hormonal acne for the past 10+ years (i'm 24 now) and have been taking Diane 35 for 1.5 years. Now my skin is pretty clear and I really want off because I'm worried it'll affect my reproductive ability later on (i do want babies some day!). I'm going to start weaning off starting today, taking 1/4 of the pill off.

I'll update frequently.

These posts really gave me hope!



#48 Ali2478

Ali2478

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 16-February 14

Posted 16 February 2014 - 11:28 AM

Hi everyone,

I too have been following these threads and although I realise some are quite old I thought I'd add my story here as I've just started the 'weaning process' and want to keep a log of how I'm getting on.
I've had hormonal acne since a teenager and first went on dianette aged about 19. My doctor recommended I switch to yasmin a few yrs later and I've been on that ever since. I'm now 30 and would like to try for a baby soon, but I know from past experience when I've tried to come off yasmin before that my skin has been awful.
So I'm preparing for coming off more carefully this time.
About a month ago I started cutting bits off my pill to lower my dose ( now taking abt 1/2 tablet). So far so good. I've also been eating healthily, taking a good multivitamin, fish oils, evening primrose oil, B6, maca root, starflower oil and milk thistle. Phew!
Also cut down on caffeine & trying to drink more water..I have angus castus ready to start when I come off yasmin entirely & I have been stocking up on specialist skincare products too. At the moment my skin is 100% clear as it's always been while taking the pill. My periods are a little confused with the lower dose but skin seems happy so far!!
I will keep posting updates & hope I am as successful as some of the others on here have been! A x

#49 brenmc

brenmc

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 486
    Likes: 47
About Me
  • Gender:Female
  • Joined: 10-November 08

Posted 19 February 2014 - 06:38 PM

Some posters say taking vitex after the pill helps balance out hormones. I don't know much detail about this and haven't tried it myself but it's worth a google.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users